Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 90, NWS Shreveport, LA

March 28, 2000Cherokee County, Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2000, 10:27 PM CST for Cherokee County, Rusk County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 28, 2000, 10:27 PM CST (04:27 UTC)
Expired
Mar 28, 2000, 11:15 PM CST
In force
48 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cherokee County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 10:35 PM CSTHail 1New Summerfield, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 8:00 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
2380 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 290430
SVRSHV
TXC073-401-290515-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CST TUE MAR 28 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEROKEE COUNTY IN TEXAS
  SOUTHERN RUSK COUNTY IN TEXAS

* UNTIL 1115 PM CST

* AT 1027 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 24 MILES SOUTHWEST OF
  HENDERSON...OR ABOUT 7 MILES NORTHEAST OF JACKSONVILLE...MOVING
  EAST AT 25 MPH.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING HAIL 2 TO 3 INCHES IN 
DIAMETER WHICH WILL CAUSE SEVERE DAMAGE TO PROPERTY AND SERIOUS 
INJURY TO PEOPLE AND LIVESTOCK. GO TO AN INTERIOR ROOM OF A STRONG 
BUILDING. STAY AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEROKEE COUNCTY IN TEXAS
  SOUTHERN RUSK COUNTY IN TEXAS
UNTIL 1115 PM CST.

LAT...LON 3213 9525 3192 9525 3190 9467 3216 9465

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:17 PM CST, 10 minutes earlier.

Area forecast discussion, Mar 28, 10:17 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1017 PM CST TUE MAR 28 2000

VERY SEVERE STORMS MOVED EAST INTO THE AREA BUT ARE GRADUALLY
WEAKENING. STRONGEST CELL IN RUSK COUNTY MAINTAINED INDICATIONS OF
OF ROTATION AND GIANT HAIL FOR PAST COUPLE OF HOURS...LIKELY DUE TO
ITS ISOLATED PROXIMITY. STORMS FURTHER NORTH CLUSTERED TOGETHER AND
SOME STILL SEVERE...BUT WILL LIKELY NOT INCREASE IN INTENSITY. ALSO
TWEAKED AND EASED UP ON AMBIENT WINDS...RAISED POPS NORTH SECTIONS...
AND RAISED TEMPS A COUPLE OF CATEGORIES...AS NO REAL BOUNDARY SEEN
TO SWEEP THROUGH TONIGHT. COULD ALSO SEE MORE ISOLATED DEVELOPMENT
FURTHER TO WEST MOVE INTO EAST TEXAS LATER TONIGHT.

VII

.SHV...NONE.

In the hours before

Local storm report, Mar 28, 6:45 PM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST TUE MAR 28 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0540 PM    MIRA                      LA   1 INCH HAIL
03/29/00   CADDO                          REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0553 PM    PLAIN DEALING             LA   .75 INCH HAIL
03/29/00   BOSSIER                        REPORTED BY AMATEUR RADIO
                                          SPOTTERS

0635 PM    SHREVEPORT                LA   .75 INCH HAIL
03/29/00   CADDO                          REPORTED BY AMATEUR RADIO
                                          SPOTTERS

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 9:05 PM CSTSevere Thunderstorm WarningSHVCamp, Morris, Titus55 min
Mar 28, 9:05 PM CSTSevere Thunderstorm WarningSHVFranklin55 min
Mar 28, 9:36 PM CSTSevere Thunderstorm WarningSHVCherokee54 min
Mar 28, 10:20 PM CSTSevere Thunderstorm WarningSHVCass, Marion40 min
Mar 28, 11:39 PM CSTSevere Thunderstorm WarningSHVHarrison, Marion66 min
Mar 29, 12:45 AM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Titus60 min
Mar 29, 12:52 AM CSTSevere Thunderstorm WarningSHVWood38 min
Mar 29, 1:23 AM CSTSevere Thunderstorm WarningSHVUpshur67 min
Mar 29, 1:46 AM CSTSevere Thunderstorm WarningSHVCass, Marion, Morris59 min
Mar 29, 2:03 AM CSTSevere Thunderstorm WarningSHVGregg, Harrison57 min
Mar 29, 5:37 AM CSTSevere Thunderstorm WarningSHVRed River38 min
Mar 29, 6:34 AM CSTSevere Thunderstorm WarningSHVCass41 min
Mar 29, 4:35 PM CSTSevere Thunderstorm WarningSHVCass40 min
Mar 29, 5:01 PM CSTSevere Thunderstorm WarningSHVHarrison, Marion44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.